# SDR 95ZZZX2188

- Difficulty date: April 13, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3748C
- Make and model: Cessna 402B
- Aircraft serial: 402B606
- Engine: Cont TSIO520E
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Condition: Cracked
- Location: Cyl Nr 5
- Stage of operation: CL
- Nature of condition: E, R
- Precautionary procedure: E, A

## Discrepancy

AFTER TAKEOFF, LEFT ENGINE STARTED VIBRATING.  ENGINE WAS SHUT DOWN AND AIRCRAFT RETURNED TO THE AIRPORT.  INSPECTION REVEALED A CRACK IN THE NR 5 CYLINDER.  SINCE OVERHAULED CYLINDERS HAVE HIGH TOTAL TIME, THEY ARE MORE LIKELY TO CRACK DUE TO AGE AND STRESS.  RECOMMEND USING NEW CYLINDERS AT OVERHAUL TO REDUCE RECURRENCE OF THIS PROBLEM.
